Alert archive / Virginia / River Flood Warnings in 2021
River Flood Warning 25, NWS Wakefield, VA
NWS Wakefield, VA issued this river flood warning at Aug 7, 2021, 10:19 PM EDT for Brunswick County, Virginia. It took effect at Aug 8, 2021, 7:20 AM EDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2021, 10:19 PM EDT (02:19 UTC)
- In effect from
- Aug 8, 2021, 7:20 AM EDT
- Expired
- Aug 8, 2021, 6:34 AM EDT
- In force
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Brunswick County, VA
The radar
The Norfolk radar (KAKQ), 80 km from the middle of the area, began a volume at 02:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Meherrin River near Lawrenceville (LAWV2). The gauge peaked at 8.79 ft at Aug 8, 2021, 1:00 AM EDT.
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 25 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02051500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
475
WGUS41 KAKQ 080219
FLWAKQ
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wakefield VA
1019 PM EDT Sat Aug 7 2021
...The National Weather Service in Wakefield VA has issued a Flood
Warning for the following rivers in Virginia...
Meherrin River At Lawrenceville affecting Brunswick County.
For the Chowan Basin...including Rawlings, Stony Creek, Sebrell,
Lawrenceville, Emporia, Franklin...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at water.weather.gov/ahps.
The next statement will be issued Sunday morning at 600 AM EDT.
&&
VAC025-081000-
/O.NEW.KAKQ.FL.W.0025.210808T1120Z-210809T0730Z/
/LAWV2.1.ER.210808T1120Z.210808T1800Z.210809T0130Z.NO/
1019 PM EDT Sat Aug 7 2021
The National Weather Service in Wakefield has issued a
* Flood Warning for
the Meherrin River At Lawrenceville.
* From Sunday morning to early Monday morning.
* At 9:45 PM EDT Saturday the stage was 7.9 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage
tomorrow morning to a crest of 16.1 feet early tomorrow afternoon.
It will then fall below flood stage late tomorrow evening.
* Impact...At 15.0 feet, Pasture land north of the river, downstream
of the gage, begins to flood.
* Flood History...This crest compares to a previous crest of 16.0
feet on 12/30/2018.
&&
LAT...LON 3683 7802 3676 7756 3666 7757 3668 7783
3666 7793 3672 7803
$$
051 follow-up statement
381
WGUS81 KAKQ 081034
FLSAKQ
Flood Statement
National Weather Service Wakefield VA
634 AM EDT Sun Aug 8 2021
...The Flood Warning is cancelled for the following rivers in
Virginia...
Meherrin River At Lawrenceville affecting Brunswick County.
VAC025-081145-
/O.CAN.KAKQ.FL.W.0025.210808T1120Z-210808T1034Z/
/LAWV2.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
634 AM EDT Sun Aug 8 2021
...The Flood Warning for the Meherrin River At Lawrenceville has
been cancelled...
The Flood Warning is cancelled for
the Meherrin River At Lawrenceville.
* At 5:45 AM EDT Sunday the stage was 7.8 feet.
* Flood stage is 15.0 feet.
* Forecast...The river is expected to fall to 2.7 feet early Friday
morning.
&&
LAT...LON 3683 7802 3676 7756 3666 7757 3668 7783
3666 7793 3672 7803
$$
RogersWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this river flood warning went out at Aug 7, 9:16 PM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Aug 7, 9:16 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION National Weather Service Wakefield VA 916 PM EDT Sat Aug 7 2021 .SYNOPSIS... Low pressure slides offshore late tonight and overnight. Weak high pressure returns Sunday into the middle of next week. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... As of 915 PM EDT Saturday... Flash Flood Watch has been trimmed again, with all counties west of the Bay now discontinued. Latest analysis shows sfc low just offshore of the VA barrier islands this evening. Heavy rain coincident with llvl convergence/theta-E ridge continues along US-13 in lower MD. As shortwave pushes offshore over the next few hours, will allow FF Watch to expire at 10pm. Rain will taper off over MD counties through 06z/2 am EDT or so, with rain chances dropping off west of the Bay. Areas of fog are likely overnight, mainly in the piedmont and the I-95 corridor given partial clearing, wet ground, and light winds. CAMs do indicate the potential for some patches of locally dense fog from RIC on west, but have held any FG+ mention out for now with status/low cloud cover remaining a lingering question into the overnight hours. Forecast early morning lows to range from the mid 60s to around 70F. Previous discussion as of 545 PM EDT Saturday... Cancelled the Flash Flood Watch for all areas except for immediately adjacent to the bay/coast...as all of the moderate to heavy rain is confined to the Lower Ern Shore at this hour. Remainder of forecast remains on track with minor updates to PoPs to reflect a drying trend for the wrn two-thirds of the FA. Previous Discussion as of 310 PM EDT... Afternoon wx analysis shows low pressure tracking along a sfc boundary that is currently bisecting the forecast area, with a well- defined shortwave trough aloft over the Appalachians. The boundary is roughly positioned from ASJ-AKQ-WAL. Ample deep-layer moisture is present over the area with SSW flow aloft, with PWs currently aoa 2" across much of the area. The heaviest rainfall has generally been along and just to the northwest of that boundary, with widespread amounts of 1-3" and localized amounts of 4"+. In addition, locally enhanced low-level directional shear/SRH INVOF the aforementioned boundary (across SE VA and NE NC) has resulted in a few rotating storms. An isolated spin-up tornado can't be completely ruled out through early evening across far SE VA and NE NC. Any severe threat will diminish towards sunset. Rain will end from SW to NE from this evening-tonight as the sfc low tracks across the Lower Ern Shore and then just offshore by Sunday morning. PoPs diminish to slight chc/chc in all areas except for the VA Nrn Neck and Lower Ern Shore by 00z/8 PM...and the steady moderate to heavy rain should end on the Ern Shore by 06-09z tonight. Have cancelled the Flash Flood Watch west of I-95...and will let the remainder of the watch run through 02z/10 PM. No northward expansion planned attm...as rain rates are not expected to be high enough for flash flooding on the cool side of the low (but will continue the HWO mention of localized flooding...given the potential for amounts of 3-4" in several hours). Although drying aloft moves in from the SW from through tonight, expect low clouds to linger and persist into tonight/early Sunday morning. Cannot rule out fog by late tonight as well. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/... As of 310 PM EDT Saturday... Not a whole lot of change to the forecast from Sun-Tue, as upper heights rise over the local area by Mon as ridging builds from the Gulf Coast to SE CONUS and the low currently over the area moves well to our NE. After some early morning low clouds/fog on Sun, clearing skies are expected as the shortwave trough exits to the northeast. It will be mainly dry with a very low chc of an aftn shower/tstm across mainly areas W of I-95. Highs Sun in the mid to upper 80s. Some of the models show some showers/tstms continuing across the area Sun evening so have added 15-20% PoPs across the interior of VA Sun evening. Lows Sunday night/Monday morning range from the mid- upper 60s to low 70s. A bit warmer on Monday with highs in the upper 80s to low 90s. There is a slight chc of an aftn or evening tstm in areas along and west of I-95, but am expecting dry wx for a majority of the area. A shortwave trough is progged to track well to our north on Tuesday while ridging remains in place across the SE. While the better tstm chances will be to our north on Tue, have maintained chc PoPs across the NW, tapering to below 15% SE for diurnal convection. Highs Tue will be in the low 90s in most areas. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... As of 400 AM EDT Saturday... A fairly typical summertime pattern will prevail through next week as upper ridging continues to expand from the Gulf coast to the SE CONUS. As the upper heights rise, so will the temperature and humidity, though nothing excessive is expected. Expect high temperatures to mostly be into the lower 90s by the early to middle part of next week with lows of 70-75 F expected. Generally dry conditions are expected during the overnight and morning through early aftn timeframe, with isolated to scattered late aftn/early tstms Tuesday through Friday (PoPs avg around 20% near the coast and 30-40% well inland) as the global models continue to forecast a couple of shortwave troughs to track across the Great Lakes, resulting in minor height falls across the Mid- Atlantic along with humid conditions and a lee trough developing. A cold front is eventually progged to approach from the NW by Fri into next weekend. PoPs may increase a bit higher late in the period. && .AVIATION /01Z SUNDAY THROUGH THURSDAY/... As of 805 PM EDT Saturday... Rain has tapered off at all terminals save for SBY at 00z. Still think that low clouds will to be difficult to scour out so RIC (and possibly SBY) are likely to remain IFR- LIFR through the evening and overnight into Sunday morning. ORF/PHF/ECG will be more variable, but will tend to see the flight restrictions redevelop later in the late evening/overnight at the end of the TAF period. Widespread BR/FG in the piedmont west of RIC, with MVFR/IFR VSBY at RIC after midnight, clearing by mid-morning Sunday. Outlook...Flight restrictions (low stratus/lingering BR/MIFG) hang around through 12-15Z/Sun. After that, the rest of Sunday will be mainly dry with VFR conditions expected (isolated late day/evening tstms possible). Similar conditions for the rest of the week, w/predominate VFR conditions and isolated/widely scattered aftn/evening tstms from Tue-Thu. && .MARINE... As of 725 PM EDT Saturday... Weak stationary front splits the local waters N-S this evening. Weak low pressure will continue to track INVOF that boundary this evening then continue slowly E overnight. SE across the N and SW winds over the srn waters this evening with most speeds 10-15 kt aside from occasional gusts to around 20 kt in the lower Ches Bay. Winds become W overnight, eventually becoming NW late. Waves 1-2 ft on the bay and seas 2-3 ft on the ocean. NW winds (5-15 kt) on the back side of the exiting sfc low pressure early Sun become VRB or ENE remaining mainly AOB 10 kt. Most waves less than 2...seas 2-3 ft. Bermuda high pressure will become established for the upcoming week...leading to generally a prolonged period of weak S winds for the upcoming week. Low rip current risk Sun-Mon. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...None. NC...None. VA...Flash Flood Watch until 10 PM EDT this evening for VAZ099-100. MARINE...None. && SYNOPSIS...ERI/LKB NEAR TERM...ERI/MAM SHORT TERM...ERI/LKB LONG TERM...ERI/LKB AVIATION...ERI/MAM MARINE...ALB/RMM
Hazardous weather outlook, Aug 7, 10:07 PM EDT, 12 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 1007 PM EDT Sat Aug 7 2021 NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092-093- 095>098-509>525-090215- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Prince Edward- Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia- Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick- Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex- Mathews-Greensville-Sussex-Surry-James City-Southampton- Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach- Western Louisa-Eastern Louisa-Western Hanover-Eastern Hanover- Western Chesterfield-Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 1007 PM EDT Sat Aug 7 2021 This Hazardous Weather Outlook is for northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report rainfall totals and/or significant weather conditions according to Standard Operating Procedures. MDZ021>025-VAZ099-100-090215- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Accomack-Northampton- 1007 PM EDT Sat Aug 7 2021 This Hazardous Weather Outlook is for southeast Maryland, eastern Virginia and southeast Virginia. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report rainfall totals and/or significant weather conditions according to Standard Operating Procedures. 05
In the hours before
Local storm report, Aug 7, 4:37 PM EDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
437 PM EDT SAT AUG 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLOOD 1 SW PORT ROYAL 38.16N 77.20W
08/07/2021 CAROLINE VA DEPT OF HIGHWAYS
STANDING WATER ON US-17 IN THE VICINITY OF
A.P. HILL BLVD.
&&
EISpecial weather statement, Aug 7, 4:50 PM EDT, 5 hours 29 minutes before
Special Weather Statement
National Weather Service Wakefield VA
450 PM EDT Sat Aug 7 2021
NCZ016-017-102-VAZ098-072115-
Eastern Currituck NC-Camden NC-Western Currituck NC-
Virginia Beach VA-
450 PM EDT Sat Aug 7 2021
...Strong thunderstorms will impact portions of southeastern Camden,
and eastern Currituck Counties and the central City of Virginia Beach
through 515 PM EDT...
At 449 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Princess Anne to Knotts Island to near
Grandy. Movement was northeast at 30 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Virginia Beach, Currituck, Grandy, Sanderling, Back Bay, Corolla,
Princess Anne, Knotts Island, Rudee Heights, Poplar Branch, Spot,
Sigma, Pungo, Barco, Dam Neck, Maple, Aydlett, Sandbridge Beach,
Oceana NAS and Munden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Locally heavy rain will quickly reduce visibility and result in
Ponding of water on roadways, standing water in low lying areas, and
Minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3614 7587 3617 7591 3618 7600 3615 7600
3615 7602 3649 7602 3669 7607 3680 7611
3689 7594 3677 7591 3660 7583 3624 7573
3622 7573 3622 7577 3620 7576 3619 7579
3612 7576 3611 7585
TIME...MOT...LOC 2049Z 247DEG 32KT 3676 7601 3652 7595 3619 7595
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
05Local storm report, Aug 7, 4:53 PM EDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
453 PM EDT SAT AUG 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM FLASH FLOOD ORIANA 37.14N 76.52W
08/07/2021 CITY OF NEWPORT NEWVA 911 CALL CENTER
FLOODING REPORTED ON A PORTION OF DENBEIGH
BLVD IN NEWPORT NEWS.
&&
EILocal storm report, Aug 7, 5:43 PM EDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
543 PM EDT SAT AUG 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM FLASH FLOOD 1 SE PORT HAYWOOD 37.38N 76.30W
08/07/2021 MATHEWS VA COCORAHS
4.25 INCHES OF RAIN SINCE 1 PM. NO
CONFIRMATION OF FLOODING BUT SPOTTER REPORTS
THAT FLOODING IS LIKELY ONGOING NEARBY.
&&
EILocal storm report, Aug 7, 7:35 PM EDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
735 PM EDT SAT AUG 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLOOD CRISFIELD 37.99N 75.85W
08/07/2021 SOMERSET MD TRAINED SPOTTER
SPOTTER REPORTS FLOODING ALONG SEVERAL ROADS
WITHIN THE TOWN OF CRISFIELD. COUNTY
OFFICIAL REPORTS SOME CURBSIDE FLOODING IN
SPOTS, BUT NO ROAD CLOSURES AT THIS TIME.
&&
05The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 4:34 AM EDT | Dense Fog Advisory | AKQ | Amelia, Brunswick, Cumberland, Fluvanna, Goochland, Louisa and 5 more | 5 hr |
Nearby
River Flood Warnings in Virginia, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.